Advertisement

Are there any risks in taking intermediate-acting insulin?

If taken as prescribed, the risks associated with intermediate-acting insulin are limited. However, intermediate-acting insulin does lower blood sugar, so hypoglycemia (low blood sugar) could occur. Hypoglycemia can cause a variety of symptoms, including blurred vision, speech difficulties, stomach pain, severe weakness, confusion, sweating, tremors, seizures or coma. Ask your doctor for information on how to be prepared to handle low blood sugar, if you should experience it.

Continue Learning about Antidiabetic

Do alpha-glucosidase inhibitors have any drug interactions?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Drugs that may cause hyperglycemia or hypoglycemia need to be administered with caution to prevent l...
More Answers
What is exenatide for diabetes?
American Diabetes AssociationAmerican Diabetes Association
Exenatide (brand name Byetta) is the first in a new class of drugs for the treatment of type 2 diabe...
More Answers
What should I know before taking alpha-glucosidase inhibitors?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
If you are pregnant, planning to become pregnant, or may be pregnant, alpha-glucosidase inhibitors m...
More Answers
Is the newer premixed insulin better for lowering blood sugar?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
The newer premixed insulins (Humalog 50/50, Humalog 75/25, Novolog 70/30) work better than the o...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.